Alert archive / Mississippi / River Flood Warnings in 2024

River Flood Warning 18, NWS Mobile, AL

February 12, 2024George County, Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this river flood warning at Feb 12, 2024, 10:53 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Feb 13, 2024, 2:15 PM CST. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Feb 12, 2024, 10:53 AM CST (16:53 UTC)
In effect from
Feb 13, 2024, 2:15 PM CST
Expired
Feb 18, 2024, 9:27 AM CST
In force
5 days
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 20.74 ft at Feb 16, 2024, 12:00 AM CST.

actionminormoderate15202502/1202/1302/1402/1502/1602/1702/1802/19
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

379 
WGUS44 KMOB 121653
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1053 AM CST Mon Feb 12 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Chickasawhay At Leakesville affecting Greene, George and Wayne 
  Counties.

For the Chickasawhay River...including Leakesville...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-131700-
/O.NEW.KMOB.FL.W.0018.240214T1648Z-000000T0000Z/
/LEKM6.1.ER.240214T1648Z.240217T1200Z.000000T0000Z.NO/
1053 AM CST Mon Feb 12 2024

...FLOOD WARNING IN EFFECT FROM WEDNESDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Wednesday morning until further notice.

* IMPACTS...At 22.0 feet, Flooding of lowlands occurs and some roads 
  in low lying areas become cut off by high water.
  At 26.0 feet, Flooding at the highway bridge begins.

* ADDITIONAL DETAILS...
  - At 10:15 AM CST Monday the stage was 12.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late Wednesday morning and continue rising to 24.5 feet
    Saturday morning. Additional rises are possible thereafter.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
12 follow-up statements
203 
WGUS84 KMOB 130303
FLSMOB

Flood Statement
National Weather Service Mobile AL
903 PM CST Mon Feb 12 2024

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-140315-
/O.EXT.KMOB.FL.W.0018.240214T1920Z-000000T0000Z/
/LEKM6.1.ER.240214T1920Z.240217T1200Z.000000T0000Z.NO/
903 PM CST Mon Feb 12 2024

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY AFTERNOON UNTIL 
FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From Wednesday afternoon until further notice.

* IMPACTS...At 26.0 feet, Flooding at the highway bridge begins.

* ADDITIONAL DETAILS...
  - At 8:15 PM CST Monday the stage was 14.2 feet.
  - Forecast...The river is expected to rise above flood stage
    early Wednesday afternoon and continue rising to 24.5 feet
    Saturday morning. Additional rises are possible thereafter.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
790 
WGUS84 KMOB 131548
FLSMOB

Flood Statement
National Weather Service Mobile AL
948 AM CST Tue Feb 13 2024

...The Flood Warning is extended for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-141600-
/O.EXT.KMOB.FL.W.0018.240213T2015Z-000000T0000Z/
/LEKM6.1.ER.240213T2015Z.240217T0600Z.000000T0000Z.NO/
948 AM CST Tue Feb 13 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.
  At 26.0 feet, flooding at the highway bridge begins.

* ADDITIONAL DETAILS...
  - At 9:15 AM CST Tuesday the stage was 16.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon and continue rising to 24.5 feet early
    Saturday morning. Additional rises are possible thereafter.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
724 
WGUS84 KMOB 140146
FLSMOB

Flood Statement
National Weather Service Mobile AL
746 PM CST Tue Feb 13 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George, Greene and Wayne 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-150200-
/O.CON.KMOB.FL.W.0018.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.240215T0051Z.240217T1200Z.000000T0000Z.NO/
746 PM CST Tue Feb 13 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until further notice.

* ADDITIONAL DETAILS...
  - At 7:15 PM CST Tuesday the stage was 17.9 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening and continue rising to a crest of 24.5 feet
    Saturday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
988 
WGUS84 KMOB 141637
FLSMOB

Flood Statement
National Weather Service Mobile AL
1037 AM CST Wed Feb 14 2024

...The Flood Warning continues for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-151645-
/O.CON.KMOB.FL.W.0018.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.240215T0000Z.240217T0600Z.000000T0000Z.NO/
1037 AM CST Wed Feb 14 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until further notice.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.
  At 26.0 feet, flooding at the highway bridge begins.

* ADDITIONAL DETAILS...
  - At 10:15 AM CST Wednesday the stage was 19.5 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening and continue rising to a crest of 22.0 feet
    early Saturday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
354 
WGUS84 KMOB 150143
FLSMOB

Flood Statement
National Weather Service Mobile AL
743 PM CST Wed Feb 14 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George, Greene and Wayne 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

MSC039-041-153-160145-
/O.EXT.KMOB.FL.W.0018.000000T0000Z-240219T2309Z/
/LEKM6.1.ER.240215T0007Z.240217T0600Z.240219T1708Z.NO/
743 PM CST Wed Feb 14 2024

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Monday afternoon.

* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CST Wednesday the stage was 20.1 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet early Saturday morning. It will then fall below flood
    stage late Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
129 
WGUS84 KMOB 151621
FLSMOB

Flood Statement
National Weather Service Mobile AL
1021 AM CST Thu Feb 15 2024

...The Flood Warning continues for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting George, Wayne and Greene 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-161630-
/O.EXT.KMOB.FL.W.0018.000000T0000Z-240219T1630Z/
/LEKM6.1.ER.240215T0007Z.240217T0600Z.240219T1030Z.NO/
1021 AM CST Thu Feb 15 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until late Monday morning.

* IMPACTS...At 22.0 feet, flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 9:15 AM CST Thursday the stage was 20.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:15 AM CST Thursday was 20.6 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet early Saturday morning. It will then fall below flood
    stage early Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
375 
WGUS84 KMOB 160215
FLSMOB

Flood Statement
National Weather Service Mobile AL
815 PM CST Thu Feb 15 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George, Wayne and Greene 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-170215-
/O.CON.KMOB.FL.W.0018.000000T0000Z-240219T1630Z/
/LEKM6.1.ER.240215T0007Z.240217T0600Z.240219T1030Z.NO/
815 PM CST Thu Feb 15 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until late Monday morning.

* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some 
  roads in low lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 7:15 PM CST Thursday the stage was 20.7 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet early Saturday morning. It will then fall below flood
    stage early Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
853 
WGUS84 KMOB 161607
FLSMOB

Flood Statement
National Weather Service Mobile AL
1007 AM CST Fri Feb 16 2024

...The Flood Warning continues for the following river in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, George and Wayne 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-171615-
/O.EXT.KMOB.FL.W.0018.000000T0000Z-240219T1200Z/
/LEKM6.1.ER.240215T0007Z.240216T0815Z.240219T0600Z.NO/
1007 AM CST Fri Feb 16 2024

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Monday morning.

* IMPACTS...At 20.0 feet, flooding of lowlands will occur.
  At 22.0 feet, flooding of lowlands continues and some roads in low 
  lying areas become cut off by high water.

* ADDITIONAL DETAILS...
  - At 9:15 AM CST Friday the stage was 20.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:15 AM CST Friday was 20.7 feet.
  - Forecast...The river is expected to fall below flood stage
    early Monday morning and continue falling to 16.5 feet
    Wednesday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
941 
WGUS84 KMOB 170223
FLSMOB

Flood Statement
National Weather Service Mobile AL
823 PM CST Fri Feb 16 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George, Greene and Wayne 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-180230-
/O.CON.KMOB.FL.W.0018.000000T0000Z-240219T1200Z/
/LEKM6.1.ER.240215T0007Z.240216T0815Z.240219T0600Z.NO/
823 PM CST Fri Feb 16 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Monday morning.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 7:15 PM CST Friday the stage was 20.7 feet.
  - Forecast...The river is expected to rise to a crest of 20.7
    feet just after midnight tonight. It will then fall below
    flood stage early Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$
512 
WGUS84 KMOB 171542
FLSMOB

Flood Statement
National Weather Service Mobile AL
942 AM CST Sat Feb 17 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, Wayne and George 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

MSC039-041-153-181545-
/O.CON.KMOB.FL.W.0018.000000T0000Z-240219T1200Z/
/LEKM6.1.ER.240215T0007Z.240216T0815Z.240219T0600Z.NO/
942 AM CST Sat Feb 17 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Monday morning.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 9:15 AM CST Saturday the stage was 20.6 feet.
  - Forecast...The river is expected to rise to a crest of 20.6
    feet this afternoon. It will then fall below flood stage
    early Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$

JP
616 
WGUS84 KMOB 180240 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
840 PM CST Sat Feb 17 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting George, Greene and Wayne 
  Counties.

For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-153-190245-
/O.CON.KMOB.FL.W.0018.000000T0000Z-240219T1200Z/
/LEKM6.1.ER.240215T0007Z.240216T0815Z.240219T0600Z.NO/
840 PM CST Sat Feb 17 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chickasawhay at Leakesville.

* WHEN...Until Monday morning.

* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.

* ADDITIONAL DETAILS...
  - At 8:15 PM CST Saturday the stage was 20.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 PM CST Saturday was 20.6 feet.
  - Forecast...The river is expected to rise to a crest of 20.5
    feet just after midnight tonight. It will then fall below
    flood stage early Monday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$

MM
539 
WGUS84 KMOB 181527
FLSMOB

Flood Statement
National Weather Service Mobile AL
927 AM CST Sun Feb 18 2024

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Chickasawhay At Leakesville affecting Greene, George and Wayne 
  Counties.

MSC039-041-153-181630-
/O.CAN.KMOB.FL.W.0018.000000T0000Z-240218T1527Z/
/LEKM6.1.ER.240215T0007Z.240216T0815Z.240218T1426Z.NO/
927 AM CST Sun Feb 18 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chickasawhay At Leakesville.

* ADDITIONAL DETAILS...
  - At 9:15 AM CST Sunday the stage was 19.8 feet.
  - Forecast...The river is expected to fall to 15.4 feet Friday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
      3100 8875 3110 8858


$$

JP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 12, 10:14 AM CST, 39 minutes earlier.

Area forecast discussion, Feb 12, 10:14 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1014 AM CST Mon Feb 12 2024

...New UPDATE...

.UPDATE...

Issued at 1009 AM CST Mon Feb 12 2024

Rain is quickly diminishing across the region and this trend will
continue into this afternoon as a cold front sweeps through the
area, ushering in much drier air. It will become breezy over land
areas this afternoon after the frontal passage with wind gusts of
25 to 35 mph likely.

For marine areas, the latest guidance indicates that we are
likely to see frequent gusts to gale force over the Alabama and
northwest Florida Gulf waters after the front moves through. Based
on this, have issued a Gale Warning for this afternoon through
midnight for the Gulf zones and expanded the Small Craft Advisory
to cover all bays/sounds.

The land and marine forecasts have been updated to reflect these
changes. 34/JFB

&&

.PREV DISCUSSION... /issued 600 AM CST Mon Feb 12 2024/

..New AVIATION...

AVIATION...
(12Z TAFS)
Issued at 600 AM CST Mon Feb 12 2024

IFR conditions with showers and storms will continue through early
afternoon ahead of a cold front. The front will clear the area by
early afternoon with a cooler and drier airmass moving into the
area. VFR conditions develop by late afternoon and continue
through the period. /13

PREV DISCUSSION... /issued 426 AM CST Mon Feb 12 2024/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Tuesday)
Issued at 426 AM CST Mon Feb 12 2024

An upper upper trough will continue to eject out of the southern
plains. Increasing difluence across the Gulf Coast has led to a
broken line of showers and storms ahead of an approaching cold
front. Low level flow will continue to increase as the upper
trough approaches and takes on a neutral tilt this morning. The
increased shear combined with favorable instability is leading to
the development of some strong to severe storms ahead of the
front. Damaging winds will be the main threat along with isolated
tornadoes. A tornado watch remains in effect through this morning.
The cold front will sweep across the region through mid-morning
bringing an end to the severe weather threat. A drier and cooler
airmass will move in behind the front. In addition a high surf
advisory remains in effect for later today and tonight along with
a marine dense fog advisory for Mobile Bay and MS Sound. A dry,
cool and subsident airmass prevails on Tuesday under northwest
flow aloft. Most areas have already hit their high for today in
the upper 60s and low 70s. Highs on Tuesday will be much cooler,
in the upper 50s to around 60. /13

SHORT TERM...
(Tuesday night through Sunday)
Issued at 426 AM CST Mon Feb 12 2024

As we go throughout the rest of the week, we'll see zonal flow
persist overhead with a surface high pressure building in on
Tuesday and gradually sliding over the area through Thursday.
Temperatures gradually warm as northwesterly surface winds shift
and become easterly to southerly. High temperatures start off in
the upper 50s and lower 60s on Tuesday and will increase to the
mid and upper 60s by Thursday. Lows are expected to follow a
similar pattern with mid and upper 30s Tuesday night reaching into
the 40s and perhaps lower 50s by Thursday night.

The pattern begins to change Friday and into the weekend as a
southern stream shortwave pushes across northern Mexico and flow
aloft turns southwesterly. Weak surface cyclogenesis is expected
in response over the western Gulf causing the surface high
pressure to be nudged out into the western Atlantic. The low
pressure and southwesterly flow aloft will send a plume of rich
Gulf moisture into the area by Friday evening and into Saturday as
it moves eastward along the northern Gulf Coast and adjacent land
areas. Guidance continues to keep this surface low over the Gulf
waters. In fact, this morning's guidance is actually starting to
hint at the low potentially being well south of the local marine
zones and more over the central Gulf. If this trend holds true,
then we could end up seeing lower rain chances than what is in the
current forecast. However, given that this is the first
indication of such, I have maintained the scattered to numerous
rain chances for Friday night into Saturday. Confidence in any
instability moving onshore remains very low especially now that
the surface low may trend even further south so I have kept
thunder out of the forecast. Rain chances then decrease from
northwest to southeast Saturday night into Sunday as the low
pushes to our east and a cold front moves through the area. Cooler
temperatures return over the weekend. /14

MARINE...
Issued at 426 AM CST Mon Feb 12 2024

Southerly winds increase and become westerly through Monday as a
cold front approaches then moves through the area. A strong
northwesterly flow with gusts to gale force follows for Monday
evening then gradually diminishes through Tuesday. Dense fog will
affect Mobile Bay and Mississippi Sound and may affect other bays
and near shore waters through early this morning. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday afternoon for ALZ265-266.

     High Surf Advisory until 6 AM CST Tuesday for ALZ265-266.

FL...High Rip Current Risk through Tuesday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 6 AM CST Tuesday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 3 AM CST Tuesday for GMZ630>636.

     Small Craft Advisory until noon CST today for GMZ650-655-670-675.

     Small Craft Advisory from midnight tonight to 9 AM CST Tuesday
     for GMZ650-655.

     Gale Warning until midnight CST tonight for GMZ650-655-670-675.

     Small Craft Advisory from midnight tonight to noon CST Tuesday
     for GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Feb 12, 5:03 AM CST, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
503 AM CST Mon Feb 12 2024

ALZ056>058-121145-
Conecuh AL-Butler AL-Crenshaw AL-
503 AM CST Mon Feb 12 2024

...A STRONG THUNDERSTORM WILL IMPACT BUTLER...WEST CENTRAL CRENSHAW
AND CENTRAL CONECUH COUNTIES THROUGH 545 AM CST...

At 502 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Evergreen, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greenville, Georgiana, and McKenzie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 900 AM CST for south central
Alabama.

&&

LAT...LON 3142 8700 3160 8708 3193 8658 3163 8639
TIME...MOT...LOC 1102Z 242DEG 36KT 3155 8695

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 12:45 AM CSTSevere Thunderstorm WarningMOBWayne60 min
Feb 12, 2:30 AM CSTSpecial Weather StatementMOBPerry, Wayne60 min
Feb 12, 2:48 AM CSTSevere Thunderstorm WarningMOBWayne43 min
Feb 12, 3:13 AM CSTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Feb 12, 3:17 AM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne43 min

Nearby

River Flood Warnings in Mississippi, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.